Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2005, 2:43 PM EDT for Licking County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 2:43 PM EDT (18:43 UTC)
- Expired
- May 28, 2005, 3:36 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 281843 SVRILN OHC089-281930- /O.NEW.KILN.SV.W.0032.050528T1843Z-050528T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 243 PM EDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LICKING COUNTY IN OHIO * UNTIL 330 PM EDT * AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF JOHNSTOWN...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... UTICA... GRANVILLE... NEWARK... HANOVER... IN ADDITION...ST. LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4027 8266 4015 8271 3995 8224 4023 8218 $$
1 follow-up statement
000 WWUS51 KILN 281936 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT SAT MAY 28 2005 OHC089-281944- /O.EXP.KILN.SV.W.0032.000000T0000Z-050528T1930Z/ LICKING OH- 334 PM EDT SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LICKING COUNTY HAS BEEN ALLOWED TO EXPIRE AT 330 PM EDT... THE THUNDERSTORM COMPLEX HAS WEAKENED BELOW SEVERE LIMITS... THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS...AND SMALL HAIL WILL STILL BE POSSIBLE WITH THESE STORMS AS THEY TRACK EAST THROUGH LICKING COUNTY THROUGH 4 PM EDT. LAT...LON 4027 8266 4015 8271 3995 8224 4023 8218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:20 PM EDT, 23 minutes earlier.
Area forecast discussion, May 28, 2:20 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT SAT MAY 28 2005 .AVIATION (18Z-18Z)... CU HAS DEVELOPED AT TAF SITES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS THE REGION. AS WE GO THROUGH TONIGHT AND SUNDAY WILL SEE LESS SUPPORT FOR CONVECTIVE ACTIVITY. CIGS AND VSBYS SHOULD REMAIN VFR EXCEPT IN THUNDERSTORMS/SHOWERS. && .PREVIOUS DISCUSSIONS... THE FOLLOWING WAS ISSUED AT 915 AM EDT SAT MAY 28 2005 SHORT (TODAY)... I HAVE UPDATED TO ACCOUNT FOR MAJOR PART OF PRECIPITATION MOVING OUT OF FORECAST AREA THIS MORNING. SHOWERS HAVE DEVELOPED TO WEST OF AREA IN INDIANA AND ILLINOIS. STILL LOOKS LIKE NEXT THREAT OF PRECIPITATION WILL BE MAINLY THIS AFTERNOON. HOWEVER...MAY SEE SOME SHOWERS IN THE WEST LATER THIS MORNING. SOME CHANGES TO SKY COVER TO ACCOUNT FOR CLEARING AREA THIS MORNING. CLOUDS WILL BE ON THE INCREASE AGAIN THIS AFTERNOON. THE FOLLOWING WAS ISSUED AT 645 AM EDT SAT MAY 2005 AVIATION (12Z-12Z)... SHOWERS WILL HAVE EXITED ALL TAF SITES AT ISSUANCE TIME OF 12Z WITH A QUICK CLEARING OF SKY COVER FOR WRN SITES. AVAILABLE MOISTURE EARLY TODAY SHOULD SEE A BKN CU/SC DECK AT THE PERSISTENT 7KFT LEVEL THIS AFTERNOON DUE TO DAYTIME HEATING. S/W PROGGED TO MOVE THROUGH THIS AFTERNOON AND WILL PROBABLY HELP SPARK SOME SHOWER ACTIVITY THAT HAS BEEN DIFFICULT TO GET BELOW THE VFR CATEGORY IN BOTH VSBYS AND CIGS. ISOLD TSRA COULD PRODUCE A BIT MORE REDUCTION IN VSBY BUT WILL PLAY THIS DOWN AND LET DAY SHIFT CATCH DEVELOPMENT AS IT OCCURS. QUICK CLEARING AGAIN EXPECTE EARLY TONIGHT. SOME LINGERING CLOUD COVER CLOSER TO THE COOLER AIR IN THE NORTHEAST MAY PERSIST IN CENTRAL OHIO THIS EVENING...BUT ALL INDICATIONS ARE THAT IT SHOULD SCATTER OUT NOT TOO LONG AFTER 0Z. FRANKS SHORT TERM (TODAY THROUGH MONDAY)... (ISSUED 338 AM EDT SAT MAY 28 2005) AREA OF SHOWERS MOVING ACROSS FA IS ASSOCIATED WITH A H5 VORT MAX. HAVE THE BACK EDGE OF PCPN STILL LINGERING IN THE SOUTHEAST AT 10Z. NAM BRINGS ANOTHER WEAK H5 S/W THIS AFTERNOON. ATMOSPHERE BECOMES MODERATELY UNSTABLE THIS AFTERNOON WITH LI AROUND -3 AND CAPES OVER 500 J/KG. SO WILL KEEP A LOW CHANCE THIS AFTERNOON AND EARLY EVENING. PREFER THE 00Z NAM WHICH H5 S/W INTO THE FA SUNDAY AFTN INTO SUN NGT. IT APPEARS THAT A WARM FRONT WILL LIFT INTO THE FA AS WELL. UPPED POPS SUN INTO SUN NGT. LEANED TOWARDS THE WARMER MET FOR HIGHS SUN AND MON. SITES LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... NO CHANGES TO PREVIOUS FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 28, 4:57 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 AM EDT SAT MAY 28 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290856- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 457 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:13 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.